MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-200SOLID145
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
The diamondback peripheral orbital atherectomy device (oad) stopped spinning and became stuck in a lesion in the iliac artery following two attempts to spin the oad into the lesion.The vessel was 95% stenotic and the lesion was highly calcified.The oad was eventually removed, and the driveshaft was found to be dislodged near the crown.The catheter was advanced over the oad and wire, and all components were removed.The vessel was then re-wired and stent deployed.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Failure analysis conclusion: the orobital atherectomy device (oad) was receievd with a competitor sheath engaged over the driveshaft and saline sheath.Analysis of the driveshaft section revealed two filars to be fractured at the proximal edge of the crown.Scanning electron microscopy (sem) analysis of the fractured driveshaft filars identified presence of fatigue.Although the root cause of the fractured driveshaft filars is undetermined, it is hypothesized that the crown was spun around a tight bend and/or was advanced into a tight location with enough force to result in buckling of the driveshaft.This could create an elevated stress and fatigue environment and surpass the limits of the oad driveshaft design with potential result of fracture.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8475986
Report Number3004742232-2019-00096
Device Sequence Number13856122
Product Code MCW
UDI-Device Identifier10852528005275
UDI-Public(01)10852528005275(17)210131(10)254329
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDBP-200SOLID145
Device Catalogue NumberDBP¿200SOLID145
Device Lot Number254329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;